Anxiety Community
withdrawal symptoms of olanzapine
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

withdrawal symptoms of olanzapine

I have been on olanzapine for 15 years and has helped me greatly with anxiety, and other mental health conditions. I am 35 years old and have over the past 7 weeks experienced extreme pain in my feet and ankles. I had also over the past 6 months experienced tingling in the feet and legs which I believe is a side effect of long term use off olanzapine. I have been very concerned over the servere pain in my feet as it is all over the foot and can be painful to walk on. I have had several tests from the doctor and they have come back clear, no arthritis or anything of that nature.  However I researched on the internet and skeletal problems do occur with long term use of this drug, does anyone know of this or have experienced it? It is very painful and distressing, i don't take any other drug so is this the problem? I now want to come of olanzapine because these symptoms are distressing, however I fear I will suffer extreme anxiety and withdrawal symptoms from this, does the doctor put you on an alternative drug to reduce this, and what can i do to reduce the symptoms myself?
3 Comments Post a Comment
Blank
2010625_tn?1329375656
This is an antipsychotic class medication, and is normally used to treat bipolar and schizophrenia. I am not sure if many people in this anxiety forum would know all that much about it. If you are on the bipolar or schizophrenia forums you might have better luck there with questions about this medication.
I also have bipolar so I am familiar with antipsychotics though. I have never been on Zyprexa, but have been on many other antipsychotics. I had a horrible experience with them. I have an extreme sensitivity to them and cannot take them at all. I have had some bizarre things happen to me since taking them.
I quit taking them once suddenly because of side effects, and got this migraine tension headache that also made me hurt and tingle on the top of my head, back of my neck, shoulders, and my arms. Doctors acted like they didn't know what was wrong with me and did absolutely nothing to help me. I was like this for a week until they put me on another antipsychotic. Geodon and Latuda also gave me body aches while I was on them. I stopped taking the Latuda which is the last one I took, and within two days the body aches went away. I thought I was done with the body aches finally, but two months later I start rapid cycling (bipolar), and having an anxiety episode and the body aches came back. I asked the psychiatrist if it could be a permanent side effect of the antipsychotics, and she said no. I find it kind of odd though that I never had any body aches like this until I took them. I wasn't on them very long though about 10 months, but I tried 6 of them during that time. They would give me one, it would make me sick, then they would try me on a different one, then that one made me sick, and so on. I am probably one of those weird rare cases though...I don't know....
I suppose it could all be coincidental. I really have no way of knowing for sure one way or the other.
When I get medical insurance coverage in July I am going to a Rheumatologist, and will probably end up with a diagnosis with Fibromyalgia or something like that.
So that is my bizzarre story with antipsychotics, but like I said I am probably a weird rare case, and I really have no way of knowing for sure if the body aches I am having now after being off of them for two months is related to taking them or not.
By the way where did you find the info about the skeletal problems with long term use? I think that might be something I would be interested in reading.
I also had test come back clear for rheumatoid arthritis, lupus, and hepatitis.
After talking to my psychiatrist they put me on Gabapentin, for my bipolar, anxiety and pain. It has helped fairly well so far, but I still have a little anxiety, and pain sometimes. It hasn't been a super wonder drug, or a cure by any means, but so far it has alleviated my symptoms by 50-75%. I have only been on it three days now.
I am very sorry about your pain, and I hope you get it figured out soon. Good luck to you hun.
Blank
Avatar_f_tn
If you put into google floxetine and olanzapine side effects there is a part on skeletal problems it can cause. I take this medication for anxiety, pychosis and obessive complusive disorder predominately obsessions, I know, quite alot going on.  Like you I have some strange experiences with and without these drugs, I feel like my mind is full of electricity.  I have seen 4 doctors in the past 7 weeks and not one of them related this pain to the use of olanzapine,I don't know I may be wrong, I may have a problem unrelated to this drug but so far no one can work it out. I just hope oneday I don't need these drugs but I just can't deal with the experiences I am having. If my psychiatrist decided to take me off olanzapine this week I hope he puts me on a good replacement to help me cope with the withdrawal symptoms as I have tried  in the past to reduced my mg quite alot and experienced high anxiety, I can't control my thinking and I don't sleep, I'm a bit nervous about what will happen as I don't want to relapse. I know I'm going abit of ahead myself but if this pain is caused by the olanzapine I need to stop taking it.I think the doctors have to take you of a drug to find out if that really is the problem, I'm just nervous about my health. I hope I have a good week. Thanks for your comment!
Blank
2010625_tn?1329375656
I forgot to mention that I also got tested for my blood sugar. High blood sugar can cause aches and pains especially in the feet, ankles, and legs from what I understand of it. It is a good thing to get it checked if you haven't already, because antipsychotics can raise blood sugar as a side effect of them anyways. If nothing else it would be a good idea to get it ruled out, my results came back fine though.
Blank
Post a Comment
To
Recent Activity
1236893_tn?1408490528
Blank
gymdandee Great Comment
6 hrs ago
Avatar_f_tn
Blank
remar commented on Doctors Appt.
6 hrs ago
Avatar_f_tn
Blank
allinblack commented on Tramadol & Ultram...
7 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN